Please use this identifier to cite or link to this item:
Title: Explicit asymptotic modelling of transient Love waves propagated along a thin coating
Authors: Ahmad, M
Nolde, E
Pichugin, AV
Keywords: Asymptotics;Long wave;Coating;Love waves
Issue Date: 2011
Publisher: Springer Verlag
Citation: Zeitschrift für Angewandte Mathematik und Physik (ZAMP) 62(1): 173 - 181, Feb 2011
Abstract: An explicit asymptotic model for transient Love waves is derived from the exact equations of anti-plane elasticity. The perturbation procedure relies upon the slow decay of low-frequency Love waves to approximate the displacement field in the substrate by a power series in the depth coordinate. When appropriate decay conditions are imposed on the series, one obtains a model equation governing the displacement at the interface between the coating and the substrate. Unusually, the model equation contains a term with a pseudo-differential operator. This result is confirmed and interpreted by analysing the exact solution obtained by integral transforms. The performance of the derived model is illustrated by numerical examples.
Description: The official published version can be obtained from the link below.
ISSN: 0044-2275
Appears in Collections:Dept of Mathematics Research Papers
Mathematical Sciences

Files in This Item:
File Description SizeFormat 
Fulltext.pdf157.49 kBAdobe PDFView/Open

Items in BURA are protected by copyright, with all rights reserved, unless otherwise indicated.